Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 14, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 28, 2000, 5:52 PM CDT for Lubbock County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 28, 2000, 5:52 PM CDT (22:52 UTC)
- Expired
- Jun 28, 2000, 7:45 PM CDT
- In force
- 113 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lubbock County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 282252 FFWLUB TXC303-290045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 552 PM CDT WED JUN 28 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... LUBBOCK COUNTY * UNTIL 745 PM CDT * AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAINFALL 3 MILES NORTHWEST OF THE LUBBOCK INTERNATIONAL AIRPORT. THE STORM WAS DRIFTING SLOWLY TO THE SOUTH-SOUTHEAST. RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED WITH THIS STORM. * MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GcROUND IMMEDIATELY. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3382 10158 3341 10158 3340 10206 3382 10207
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:15 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 28, 2:15 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
215 PM CDT WED JUN 28 2000
WE CAN EXPECT INCREASING RAIN CHANCES OVER THE SOUTHERN SOUTH PLAINS
AND ROLLING PLAINS THIS AFTERNOON THROUGH TONIGHT AS A WEAK FRONT
CONTINUES TO PUSH SOUTH OUT OF THE PANHANDLE INTO THE SOUTH PLAINS.
THE FRONT SHOULD HELP SLOWLY SHIFT THE AREA OF HEAVIEST RAIN...WHICH
HAS REMAINED OVER THE PANHANDLE THE LAST 48 HOURS...SOUTHWARD INTO
THE SOUTH PLAINS...ROLLING PLAINS...AND POSSIBLY INTO THE NORTHERN
PERMIAN BASIN. ALSO...UPSLOPE EASTERLY FLOW OVER EASTERN NEW MEXICO
COMBINED WITH DAYTIME HEATING WAS HELPING DEVELOP A LARGE AREA OF
THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON. THIS AREA WILL
LIKELY DEVELOP INTO AN MCS WHICH MAY MOVE EAST ACROSS THE REGION
TONIGHT. UPPER LEVEL WINDS ARE WEAK AND GENERALLY OUT OF THE WEST
WHICH WILL RESULT IN SLOW MOVING STORMS...WHICH MAY REPEATEDLY TRACK
OVER THE SAME AREAS...THUS INCREASING THE POTENTIAL FOR LOCALIZED
FLOODING. WITH ALREADY VERY MOIST SOILS OVER THE AREA...WILL
CONSIDER EXPANDING/SHIFTING THE FLASH FLOOD WATCH SOUTHWARD ACROSS
THE SOUTHERN PARTS OF THE AREA FOR TONIGHT.
FOR THURSDAY...THE FRONT SHOULD BEGIN RETREAT NORTHWARD AND WASH OUT
AS THE SURFACE HIGH PRESSURE SYSTEM LOCATED TO OUR NORTH SHIFTS EAST
ALLOWING STRONGER SOUTHERLY FLOW TO BECOME MORE DOMINANT. WITH THE
FRONT WEAKENING AND PULLING NORTHWARD...THE LACK OF A FOCUSING
MECHANISM SHOULD CAUSE RAIN CHANCES TO DECREASE THURSDAY AFTERNOON
INTO FRIDAY.
GOING ON INTO THE EXTENDED...THE AVN MODEL IS SHOWING A NEW FRONT
PUSHING INTO THE SOUTHERN PANHANDLE LATE FRIDAY WHILE THE ETA MODEL
DOES NOT SHOW THE NEW FRONT. EVEN WITHOUT THE FRONT...ABUNDANT
MOISTURE UNDER THE WEAK SUBTROPICAL HIGH SHOULD BE ENOUGH TO
CONTINUE A SLIGHT CHANCE OF MOSTLY AFTERNOON OR EVENING
THUNDERSTORMS THROUGH THE WEEKEND.
FRIONA 061/082/063/090 6533
TULIA 061/082/063/090 6533
CHILDRESS 066/082/069/092 6533
BROWNFIELD 065/082/068/092 7533
LUBBOCK 065/082/068/092 7533
ASPERMONT 068/085/070/095 7533
.LBB...FLASH FLOOD WATCH REMAINS IN EFFECT TODAY ZONES 21>32.
WILL LIKELgY EXPAND THE WATCH TO INCLUDE ALL ZONES (21>43)
TONIGHT.
LIPEThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:50 AM CDT | Flash Flood Warning | LUB | Castro, Parmer | 3 hr |
| Jun 28, 3:48 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 42 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.